Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have acne, dry mouth. Prescribed Divalproex Sodium and fluphenazine. Are they related?

Hello. I have been prescribed Divalproex Sodium 500 mg times 3 and fluphenazine 10mg. i weigh 230 lbs and have moderate acne, dry mouth.. i don't believe there is anything wrong with me and i want my old metabolism back so that i can feel better about my body. how do i make the changes necessary to stop this addiction to these pills which are ruining my life.?
Tue, 18 Jun 2013
Report Abuse
Psychiatrist 's  Response
Hi,

Weight gain and increase in appetite is a well known side effect of divalproex sodium. Exercise and diet control is necessary. If severe, it can be managed with adjunctive medication or switching to an alternate drug. Consult your treating psychiatrist about it.

Dry mouth is a well known side effect of fluphenazine. You can reduce it by rinsing mouth frequently and chewing sugarless gum or candy (not sugar-containing, they increase risk of fungal infections and dental caries).

These drugs are not tolerance or dependence producing. Try and gain insight into your illness, the reason why these drugs have been prescribed. Maybe they are helping you lead a better life.

Hope this helps,
Dr Anjana rao.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Fungal infection


Have acne, dry mouth. Prescribed Divalproex Sodium and fluphenazine. Are they related?

Hi, Weight gain and increase in appetite is a well known side effect of divalproex sodium. Exercise and diet control is necessary. If severe, it can be managed with adjunctive medication or switching to an alternate drug. Consult your treating psychiatrist about it. Dry mouth is a well known side effect of fluphenazine. You can reduce it by rinsing mouth frequently and chewing sugarless gum or candy (not sugar-containing, they increase risk of fungal infections and dental caries). These drugs are not tolerance or dependence producing. Try and gain insight into your illness, the reason why these drugs have been prescribed. Maybe they are helping you lead a better life. Hope this helps, Dr Anjana rao.